Thunderstorm Wind, Hinds
- When
- July 22, 2:40 PM CST
- Where
- Hinds County, Jackson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.333, -90.167
A few trees were blown down in North Jackson.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 22, 2:38 PM CST, 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 338 PM CDT SAT JUL 22 2006 .DISCUSSION... A PATTERN CHANGE HAS OCCURRED OVER THE ARKLAMISS. THE RIDGE HAS BEEN DISPLACED BY UPPER TROUGHING WHICH IS STEERING A HEALTHY FRONT ACROSS THE AREA. THE PRIMARY FORCING OVER THE NEXT COUPLE OF PERIODS WILL BE FOCUSED AT LOWER LEVELS WITH DRIER AND COOLER WEATHER DEVELOPING NORTH OF THE FRONT AND SCATTERED DIURNAL THUNDERSTORM DEVELOPMENT TO ITS SOUTH. THE FRONT HAS BEEN SLOWLY EDGING SWD THIS AFTERNOON BUT HAS BEEN PRECEDED BY A PREFRONTAL TROUGH THAT HAS BEEN THE FOCUS FOR STRONG...INTERMITTENTLY SEVERE...CONVECTION THIS AFTERNOON. THE COLD FRONT WILL DRIFT INTO SERN ZONES AFTER MIDNIGHT...STALLING OVER THE SE CORNER OF THE FORECAST AREA BENEATH NEARLY PARALLEL FLOW AT MID/UPPER LEVELS. DEEP MOISTURE WILL REMAIN ON PLACE OVER SRN ZONES SUNDAY SOUTH OF THE FRONT. THE CHANCE OF AFTERNOON AND EVENING CONVECTION SOUTH OF THE BOUNDARY WILL BE ENHANCED SLIGHTLY BY WEAK DIFFLUENT FLOW ALONG THE SRN FRINGES OF THE UPPER TROUGH. COOLER TEMPERATURES WILL BE IN STORE FOR ALL AREAS...PARTICULARLY FOR NRN ZONES WHERE THE DRIEST AND COOLEST AIR MASS SETTLES. BETWEEN A POST FRONTAL AIR MASS OVER NRN ZONES AND AFTERNOON CONVECTION SOUTH ALL AREAS WILL SEE COOLER TEMPERATURES SUNDAY AFTERNOON. IN THE LONGER TERM...ON MONDAY BOUNDARY GRADUALLY BEGINS TO DISSIPATE ACROSS FORECAST AREA. DRIER AIR WILL HOLD FIRM OVER NW HALF OF FORECAST AREA...LEADING TO WELL BLO CLIMO POPS. COMBINATION OF RESIDUAL MOISTURE AND DAYTIME HEATING OVER THE SOUTHEAST ZONES MAY LEAD TO SOME ISOLATED TO SCATTERED AFTERNOON CONVECTION...AND WILL GO WITH NEAR CLIMO POPS THESE AREAS. HIGHEST POPS WILL BE ALONG I-59 CORRIDOR WHERE GFS SHOWS K INDICES IN EXCESS OF 35 AND PW/S AOA 2 INCHES. ENSEMBLE GUIDANCE SHOWS OP GFS WAS A LOW MEMBER AS FAR AS POPS THIS AREA AND WITH 06Z GFS TRENDING WETTER...HAVE WENT A LITTLE HIGHER WITH POPS THIS AREA FOR MONDAY AFTERNOON. BEYOND MONDAY...MED RANGE MODELS GENERALLY AGREE THAT UPPER TROUGH OVER EASTERN US WILL GRADUALLY FILL AND LIFT OUT TO THE NE. HOWEVER...WEAKNESS IN RIDGE AND LOWER HEIGHTS FORECAST TO PERSIST ACROSS OUR REGION THROUGH THURSDAY. AS MOISTURE BUILDS BACK NORTH AFTER FRONT DISSIPATES...THIS WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS/STORMS AT MIDWEEK. WITH K INDICES IN THE MID TO UPPER 30S AND PW VALUES AOA 2 INCHES...EXPECT ABOVE CLIMO RISK FOR SHRA/TSRA DURING THIS PERIOD...ESPECIALLY WED/THU FROM I-55 CORRIDOR WEST WHERE BEST MOISTURE/INSTABILITY FORECAST. FRI INTO NEXT WEEKEND...500 MB HEIGHTS BUILD AND MID 590 DM HIGH CENTERS LOOK TO DEVELOP OVER TX AND OFF SE US COAST. FORECAST AREA STILL IN A BIT OF A WEAKNESS BETWEEN THOSE TWO HIGH CENTERS...SO WOULD EXPECT THAT DAYTIME HEATING COMBINED WITH MOIST ATMOSPHERE SHOULD RESULT IN SOME LOW END SCATTERED...SLOW MOVING AFTERNOON CONVECTION DURING THIS PERIOD. NEAR CLIMO POPS SEEM REASONABLE. WITH REGARD TO TEMPERATURES...A GRADUAL WARMING TREND SHOULD RETURN...WITH AFTERNOON MAXES REACHING THE MID 90S...AND MUGGY OVERNIGHT LOWS IN THE MID 70S...MOST AREAS AGAIN BY THE END OF THE WORK WEEK. GFS MOS TEMPS SEEM REASONABLE...EXCEPT WENT ABOVE GUIDANCE FOR MAXES IN THE EAST...EVEN WITH SOME RAIN NEXT FEW DAYS EXPECT THAT GFS MOS WILL CONTINUE TO UNDERESTIMATE EFFECT LONG TERM DROUGHT HAS BEEN HAVING ON DIURNAL RANGES THIS AREA. && .AVIATION... SCATTERED TO NUMEROUS THUNDERSTORMS OVER AREAS ALONG AND SOUTH OF INTERSTATE 20 THIS AFTERNOON AND EVENING. DANGEROUS LIGHTNING AND TORRENTIAL RAINFALL WILL OCCUR WITH STRONG TO SEVERE WIND GUSTS TO 60 MPH AND THE POTENTIAL FOR NICKEL SIZED HAIL. STORMS WILL DIMINISH FROM THE NORTH THIS EVENING...PERSISTING OVER SRN ZONES THROUGH 10 PM. AREAS OF MVFR FOG WILL BE POSSIBLE...MAINLY S OF INTERSTATE 20 OVERNIGHT. VFR CONDITIONS ON TAP FOR MOST AREAS SUNDAY WITH THE EXCEPTION OF SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ALONG AND SOUTH OF HIGHWAY 84 SUNDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 69 91 67 93 / 43 17 18 18 MERIDIAN 69 91 68 91 / 43 25 23 26 VICKSBURG 70 91 65 93 / 35 12 15 15 HATTIESBURG 72 92 71 91 / 51 47 38 35 NATCHEZ 70 90 68 89 / 45 33 21 14 GREENVILLE 66 89 64 92 / 16 3 11 10 GREENWOOD 65 89 65 91 / 20 5 12 11 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 03/08
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 326 PM CDT SAT JUL 22 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 232026- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 326 PM CDT SAT JUL 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SUNDAY... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS PORTIONS OF MISSISSIPPI AND NORTHEAST LOUISIANA... MAINLY ALONG AND SOUTH OF A LINE FROM JONESVILLE TO CANTON TO DEKALB. DAMAGING THUNDERSTORM WIND GUSTS TO 60 MPH WILL BE POSSIBLE WITH THE STRONGER STORMS THIS AFTERNOON AND EVENING. A FEW STRONG STORMS WILL ALSO BE POSSIBLE FOR AREAS NORTH OF THIS LINE BUT SOUTH OF HIGHWAY 82 THROUGH SUNSET. A HEALTHY COLD FRONT WILL CONTINUE TO DROP SLOWLY TO THE SOUTH ACROSS THE FORECAST AREA TODAY AND TONIGHT. THE FRONT WILL PROVIDE ADDITIONAL LIFT TO THE VERY MOIST AND UNSTABLE AIR MASS CURRENTLY IN PLACE. THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY AS THE FRONT APPROACHES AND WILL GRADUALLY DIMINISH IN ITS WAKE. STORMS WILL PRODUCE FREQUENT LIGHTNING AND TORRENTIAL RAINFALL ALONG WITH THE POTENTIAL FOR DAMAGING WIND GUSTS. HAIL TO THE SIZE OF NICKELS WILL ALSO BE POSSIBLE. THUNDERSTORM ACTIVITY WILL DIMINISH FROM THE NORTH AS THE FRONT DRIFTS SOUTHWARD. THE POTENTIAL FOR STRONG STORMS WILL CONTINUE SOUTH OF THE HIGHWAY 84 CORRIDOR THROUGH 10 PM. SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN OVER SOUTHEAST MISSISSIPPI DURING THE AFTERNOON SUNDAY...GENERALLY SOUTH OF HIGHWAY 84. THE COLD FRONT WILL LINGER ACROSS EXTREME SOUTHEAST MISSISSIPPI TOMORROW AND MAY LIFT FAR ENOUGH INLAND TO ALLOW A FEW THUNDERSTORMS IN THAT AREA. ...FLOODING... AREAS OF TORRENTIAL RAINFALL WILL OCCUR WITH STRONGER THUNDERSTORMS THIS AFTERNOON AND EVENING. STORMS WILL TRACK ALONG SOME AREAS FOR AN EXTENDED PERIOD OF TIME...PRODUCING STANDING WATER ON ROADWAYS AND THE POTENTIAL FOR PONDING WATER IN LOW LYING AREAS. DOWNPOURS IN HEAVIER STORMS MAY ALSO REDUCE VISIBILITY ALONG ROADWAYS. THUNDERSTORMS WILL DIMINISH FROM THE NORTH AS THE FRONT DROPS ACROSS THE AREA. ...SEASONAL THREATS... NUMEROUS THUNDERSTORMS SHOULD PROVIDE COOLING RELIEF TO MUCH OF THE REGION THIS AFTERNOON AND AN INCOMING COLD FRONT WILL SIGNAL AN END TO PROLONGED EXTREME HEAT. HOWEVER...LOCATIONS IN NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI ALONG AND SOUTH OF THE I-20 CORRIDOR WILL STILL HAVE TO PUT UP WITH SOME SULTRY CONDITIONS THROUGH EARLY AFTERNOON TODAY. A HEAT ADVISORY IS NOT IN EFFECT...BUT HEAT INDEX VALUES IN THESE AREAS COULD STILL BRIEFLY RANGE FROM 100 TO 105 DEGREES AFTER MIDDAY...AND BEFORE STORMS COOL CONDITIONS GREATLY LATER IN THE AFTERNOON. CAUTION SHOULD BE USED WITH MAJOR PHYSICAL EXERTION DURING THE HEAT OF THE DAY. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. OTHERWISE ACTIVATION IS NOT ANTICIPATED THROUGH NEXT SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1256 PM CDT SAT JUL 22 2006 MSZ044-045-221900- LEAKE-NESHOBA- 1256 PM CDT SAT JUL 22 2006 ...STRONG THUNDERSTORMS DEVELOPING OVER LEAKE COUNTY... AT 1255 PM NATIONAL WEATHER SERVICE RADAR INDICATED SCATTERED STRONG THUNDERSTORMS DEVELOPING OVER LEAKE COUNTY IN A BAND FROM NEAR EDINBURG...TO JUST NORTH OF CARTHAGE...TO NEAR THOMASTOWN. THE STORMS WERE DRIFTING SOUTHEAST. THESE STORMS WILL PRODUCE VERY HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 45 MPH...AND POSSIBLY SOME HAIL... AS THEY MOVE ACROSS LEAKE COUNTY AND INTO NESHOBA COUNTY. PEOPLE IN THE PATH OF THESE STORMS SHOULD MOVE INDOORS TO A PLACE OF SAFETY. AEG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 101 PM CDT SAT JUL 22 2006 MSZ038-039-221900- NOXUBEE-WINSTON- 101 PM CDT SAT JUL 22 2006 ...STRONG THUNDERSTORMS CONTINUING TO MOVE ACROSS NOXUBEE COUNTY... PRODUCING INTENSE LIGHTNING AND VERY HEAVY RAINFALL... AT 1 PM NATIONAL WEATHER SERVICE RADAR INDICATED A BAND OF STRONG THUNDERSTORMS FROM NEAR PRAIRIE POINT...TO NEAR MACON...TO NEAR NOXAPATER. THESE STORMS WERE NEARLY STATIONARY. TORRENTIAL RAIN...INTENSE CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 45 MPH...AND SMALL HAIL COULD OCCUR WITH THESE STORMS. PEOPLE IN THESE AREAS SHOULD MOVE TO A PLACE OF SAFETY. FLOODING OF LOW LYING AND FLOOD PRONE AREAS MAY OCCUR. DO NOT DRIVE THROUGH WATER COVERED ROADWAYS. AEG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 229 PM CDT SAT JUL 22 2006 MSZ043-044-048>050-222030- HINDS-LEAKE-MADISON MS-RANKIN-SCOTT- 229 PM CDT SAT JUL 22 2006 ...SCATTERED STRONG THUNDERSTORMS DEVELOPING ACROSS THE JACKSON METRO AREA THIS AFTERNOON... AT 225 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS DEVELOPING FROM NEAR WALNUT GROVE...TO NEAR GLUCKSTADT...TO NEAR FLORA. THE STORMS WERE MOVING EAST SOUTHEAST AT 15 MPH. THESE STORMS WILL CONTINUE TO DEVELOP THROUGH THE AFTERNOON HOURS... WITH SCATTERED STORMS EVENTUALLY DEVELOPING ACROSS THE REST OF THE METRO AREA BETWEEN 3 AND 5 PM. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND VERY HEAVY RAINFALL WILL BE ASSOCIATED WITH ANY STORMS THAT DEVELOP THIS AFTERNOON. THE STRONGEST OF THE STORMS COULD ALSO PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL. PEOPLE ENGAGED IN OUTDOOR ACTIVITIES THIS AFTERNOON SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER...AND MOVE INDOORS IF THUNDER IS HEARD. AEG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 258 PM CDT SAT JUL 22 2006 MSZ045-046-051-052-222100- KEMPER-LAUDERDALE-NESHOBA-NEWTON- 258 PM CDT SAT JUL 22 2006 ...SCATTERED STRONG THUNDERSTORMS DEVELOPING ACROSS EAST CENTRAL MISSISSIPPI THIS AFTERNOON... AT 255 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS DEVELOPING FROM NEAR NEWTON...TO NEAR COLLINSVILLE...TO NEAR MERIDIAN NAS. THE STORMS WERE MOVING EAST SOUTHEAST AT 15 MPH. THESE STORMS WILL CONTINUE TO DEVELOP THROUGH THE AFTERNOON HOURS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND VERY HEAVY RAINFALL WILL BE ASSOCIATED WITH ANY STORMS THAT DEVELOP THIS AFTERNOON. THE STRONGEST OF THE STORMS COULD ALSO PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL. PEOPLE ENGAGED IN OUTDOOR ACTIVITIES THIS AFTERNOON SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER...AND MOVE INDOORS IF THUNDER IS HEARD. AEG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
329 PM CDT SAT JUL 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL 3 SE GLUCKSTADT 32.48N 90.06W
07/22/2006 E0.88 INCH MADISON MS LAW ENFORCEMENT
PENNY TO NICKEL SIZED HAIL NEAR TWIN HARBORS SUBDIVISION.
REPORTED BY MADISON SO.
&&
GERARDSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 338 PM CDT SAT JUL 22 2006 MSZ057-058-064>066-072>074-222245- CLARKE-COVINGTON-FORREST-JASPER-JEFFERSON DAVIS-JONES-LAMAR-MARION- 338 PM CDT SAT JUL 22 2006 ...SCATTERED STRONG THUNDERSTORMS DEVELOPING ACROSS THE PINE BELT REGION THIS AFTERNOON... AT 335 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS DEVELOPING ACROSS COVINGTON...JONES...AND FORREST COUNTIES. THE STORMS WERE MOVING EAST SOUTHEAST AT 15 MPH. THESE STORMS WILL CONTINUE TO DEVELOP THROUGH THE AFTERNOON HOURS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND VERY HEAVY RAINFALL WILL BE ASSOCIATED WITH ANY STORMS THAT DEVELOP THIS AFTERNOON. THE STRONGEST OF THE STORMS COULD ALSO PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL. PEOPLE ENGAGED IN OUTDOOR ACTIVITIES THIS AFTERNOON SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER...AND MOVE INDOORS IF THUNDER IS HEARD. AEG
The Jackson/Brandon,MS radar (KDGX), 18 km away, was scanning. The volume nearest the first event began at 20:39 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few trees were blown down in North Jackson.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520213.